Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Integer sets with distinct subset sums


Author: P. E. Frenkel
Journal: Proc. Amer. Math. Soc. 126 (1998), 3199-3200
MSC (1991): Primary 11B13; Secondary 11B75
DOI: https://doi.org/10.1090/S0002-9939-98-04576-6
MathSciNet review: 1469406
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a simple, elementary new proof of a generalization of the following conjecture of Paul Erdos: the sum of the elements of a finite integer set with distinct subset sums is less than 2.


References [Enhancements On Off] (What's this?)

  • 1. S. J. Benkoski and P. Erd\H{o}s, On weird and pseudoperfect numbers, Math. Comp. 28 (1974), 617-623. MR 50:228; MR 50:12902
  • 2. F. Hanson, J. M. Steele and F. Stenger, Distinct sums over subsets, Proc. Amer. Math. Soc. 66 (1977), 179-180. MR 56:5482
  • 3. Canadian Mathematical Bulletin 17 (1975), 768, Problem P. 220.
  • 4. R. Housberger, Mathematical Gems III, The Dolciani Mathematical Expositions, 1985, 215-223.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11B13, 11B75

Retrieve articles in all journals with MSC (1991): 11B13, 11B75


Additional Information

P. E. Frenkel
Affiliation: Kútvölgyi út 40, Budapest 1125, Hungary
Email: frenkelp@cs.elte.hu

DOI: https://doi.org/10.1090/S0002-9939-98-04576-6
Keywords: Sequences, subset sums
Received by editor(s): April 7, 1997
Additional Notes: The author thanks L. Laczkó for calling his attention to the problem, and M. Laczkovich for his attention and kind help.
Communicated by: David E. Rohrlich
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society